By Topic

Control-Limits of QC Charts for Skewed Distributions Using Weighted-Variance

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Choobineh, F. ; PE; Department of Industrial & Management Systems Engineering; University of Nebraska; Lincoln, Nebraska 68588-0518 USA. ; Ballard, J.L.

This paper proposes a new heuristic method for setting the limits of a control chart. The new method gives the same limits as the Shewhart method when the underlying population is symmetric. However, when the underlying population is skewed, the new limits are adjusted in accordance with the direction of skewness. The new method was compared with two other methods by simulation, when the underlying population was Weibull. The new method provides a higher probability of coverage between the chart limits than the other methods when the sample size and/or shape parameters vary.

Published in:

Reliability, IEEE Transactions on  (Volume:R-36 ,  Issue: 4 )